Alert archive / Wisconsin / Freeze Warnings in 2022

Freeze Warning 3, NWS Milwaukee, WI

October 16, 202214 counties in Wisconsin

NWS Milwaukee, WI issued this freeze warning at Oct 16, 2022, 3:37 AM CDT for 14 counties in Wisconsin. It took effect at Oct 17, 2022, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2022, 3:37 AM CDT (08:37 UTC)
In effect from
Oct 17, 2022, 3:00 AM CDT
Expired
Oct 17, 2022, 9:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 15 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at Oct 15, 9:22 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Oct 15, 9:22 PM CDT, 6 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
922 PM CDT Sat Oct 15 2022

.UPDATE...
(Issued 921 PM CDT Sat Oct 15 2022)

Seeing some radar returns this evening that most likely aren't
reaching the ground. Dewpoint depressions are 15-25 degrees and
cloud bases are 5-8 kft, so plenty of dry air out there. Mostly
cloudy skies this evening will likely give way to some clearing
tonight, before clouds increase again from the north early Sunday
morning. Temps have been slow to fall this evening, but the period
of decreasing clouds later on should allow for some colder
conditions through the remainder of the night.

DDV

&&

.SHORT TERM...
(Issued 230 PM CDT Sat Oct 15 2022)

Tonight through Sunday night:

A cold front will swing through the area tonight. Moisture with
the 500 speed max and low level waa will remain north or northeast of
our area tonight. Once the cold front moves through there will be
a period of caa that'll persist into Sunday. A strongly cyclonic
flow and an embedded shortwave will likely touch off a few showers
especially during the afternoon hours. With low pressure strengthening
to our east into Sunday night the cold advection/low level thermal
trough will be amplifying across the area. We should see freezing
temperatures area wide later Sunday night into Monday morning, so
have gone ahead and hoisted a Freeze Watch for our remaining
vulnerable counties.

&&

.LONG TERM...
(Issued 230 PM CDT Sat Oct 15 2022)

Monday through Saturday:

We may see some shower activity on Monday on the western periphery
of the low to our east. Some flakes not out of the question due the
colder thermal profile. The cold airmass lingers into Wednesday.
Then we have a pretty pronounced warmup on the way to round out
the week. Waa begins Wednesday night and will further amplify each
day heading into the start of the weekend. Have made some upward
temperature adjustments as it appears the NBM is woefully too cold
given the pattern. So, have made some upward adjustments for the
Thursday-Saturday timeframe and would imagine some further
boosting will be needed on subsequent shifts.

&&

.AVIATION...
(Issued 921 PM CDT Sat Oct 15 2022)

Mostly cloudy conditions with cloud bases in the 5-8 kft range
will continue into late evening, with some clearing then likely
tonight. Clouds will then increase from the north early Sunday
morning, with some MVFR ceilings possible tomorrow, particulary
north of I-94. May see a few rain showers in northern areas by
tomorrow afternoon as well.

DDV

&&

.MARINE...
(Issued 230 PM CDT Sat Oct 15 2022)

A Small Craft Advisory is in effect for the nearshore waters of
Lake Michigan into this evening for gusty southwest winds.

A Small Craft Advisory may be needed for Sunday morning as well,
as gusts will be close to 22 knots at times. A Small Craft
Advisory will likely be needed for Sunday afternoon and evening,
for gusty northwest winds to 30 knots.

Strong northwest winds are then likely by later Sunday night into
Tuesday, as low pressure deepens over southeast Ontario. Gales
are likely during this period, and a Gale Watch remains in effect
for the nearshore and open waters of Lake Michigan. High waves are
also anticipated during this period over the open waters.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Freeze Watch...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-WIZ063-WIZ064-
     WIZ065-WIZ066-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...3 AM
     Monday to 9 AM Monday.

LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-LMZ673-
     LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
     LMZ878...4 AM Monday to 7 PM Tuesday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 4 AM
     Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 15, 2:33 PM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
233 PM CDT Sat Oct 15 2022

WIZ046-047-051-052-056>060-062>072-161945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
233 PM CDT Sat Oct 15 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Some frost is possible later tonight into early Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A Freeze Watch is in effect late Sunday night into early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-161945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
233 PM CDT Sat Oct 15 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for gusty southwest winds into this
evening, becoming northwest later tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

West to northwest winds may reach Small Craft Advisory levels
Sunday morning.

Winds will likely reach Small Craft Advisory levels Sunday
afternoon and evening. Northwest gales are then likely later
Sunday night into Tuesday. A Gale Watch is in effect for this
period.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
233 PM CDT Sat Oct 15 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Gusty southwest to west winds to 30 knots may occur into this
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gusty northwest winds to 30 knots are likely Sunday evening.

Northwest gales of 40 to 45 knots are likely later Sunday night
into Tuesday. A Gale Watch is in effect for this period. High
waves are anticipated during this period as well.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:34 AM CDTGale WarningMKX3 days
Oct 16, 3:34 AM CDTSmall Craft AdvisoryMKX24 hr

Nearby

Freeze Warnings in Wisconsin, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.